Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 29, 2012, 8:10 PM EDT for Montgomery County, Prince George's County, Maryland. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 8:10 PM EDT (00:10 UTC)
- Expired
- May 29, 2012, 9:46 PM EDT
- In force
- 96 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WGUS51 KLWX 300010
FFWLWX
DCC001-MDC031-033-300315-
/O.NEW.KLWX.FF.W.0013.120530T0010Z-120530T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE DISTRICT OF COLUMBIA...
MONTGOMERY COUNTY IN CENTRAL MARYLAND...
CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
* UNTIL 1115 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH A HISTORY OF VERY HEAVY RAIN IN
WESTERN FAIRFAX COUNTY...MOVING EAST AT 15 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY
RAIN INCLUDE ADELPHI...BELTSVILLE...BETHESDA...CHEVERLY...CHEVY
CHASE...COLESVILLE...COLLEGE PARK...GAITHERSBURG...GERMANTOWN...
GREENBELT...HYATTSVILLE...LANDOVER...LANGLEY PARK...LARGO...
NEW CARROLLTON...POTOMAC...ROCKVILLE...SEAT PLEASANT...TAKOMA
PARK...WHITE OAK...ADAMS MORGAN...ANACOSTIA...GEORGETOWN...
AND DOWNTOWN WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3892 7680 3883 7686 3879 7696 3882 7700
3880 7703 3885 7702 3890 7707 3890 7709
3899 7718 3901 7725 3903 7725 3907 7734
3919 7729 3926 7709
$$
KRAMAR1 follow-up statement
234
WGUS71 KLWX 300146
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
946 PM EDT TUE MAY 29 2012
DCC001-MDC031-033-300155-
/O.CAN.KLWX.FF.W.0013.000000T0000Z-120530T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-
946 PM EDT TUE MAY 29 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DISTRICT OF
COLUMBIA...AND NORTHWESTERN PRINCE GEORGES AND EASTERN MONTGOMERY
COUNTIES...
HEAVY RAIN HAS MOVED INTO SOUTHERN MARYLAND AND FLASH FLOODING IS NO
LONGER EXPECTED.
LAT...LON 3892 7680 3883 7686 3879 7696 3882 7700
3880 7703 3885 7702 3890 7707 3890 7709
3899 7718 3901 7725 3903 7725 3907 7734
3919 7729 3926 7709
$$
KONARIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:23 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 29, 6:23 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT TUE MAY 29 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THIS AFTERNOON. A
SURFACE TROUGH WILL DEVELOP OVER THE AREA THROUGH TONIGHT BEFORE A
COLD FRONT CROSSES THE REGION WEDNESDAY. HIGH PRESSURE RETURNS
WEDNESDAY NIGHT AND THURSDAY. LOW PRESSURE IS EXPECTED TO IMPACT
THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED EASTWARD TO
INCLUDE BALTIMORE...WASHINGTON DC AND SURROUNDING COUNTIES UNTIL
10 PM. THE EXISTING SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH
CENTRAL MARYLAND...WESTERN VA AND EASTERN WV CONTINUES UNTIL 10
PM. AS OF 615PM...THE PRIMARY LINE OF THUNDERSTORMS EXTENDS ALONG
THE EASTERN BLUE RIDGE MOUNTAINS FROM WASHINGTON/FREDERICK
COUNTIES IN MD DOWN TO AUGUSTA COUNTY VA. THIS LINE WILL SLOWLY
MOVE EWD THIS EVENING...AND WILL BE SUPPORTED BY A GENERAL
INCREASE IN WIND SHEAR FOR THE NEXT SEVERAL HOURS. THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.
WITH DEEP SLY FLOW AHEAD OF THE COLD FRONT AND A CONNECTION OF
TROPICAL MOISTURE FROM THE REMNANTS OF BERYL...PWATS WILL INCREASE
TO NEAR 2 INCHES THIS EVE. THERE IS A CONCERN FOR LOCALIZED FLASH
FLOODING OVER PORTIONS OF THE AREA...ESPECIALLY ACROSS THE MTS
WHERE MULTIPLE ROUNDS OF STORMS WILL IMPACT THE SAME LOCATION. THE
RISK APPEARS TO BE ISOLATED ENOUGH THAT A FLASH FLOOD WATCH WAS
NOT ISSUED.
STORMS WILL GRADUALLY DIMINISH FROM WEST TO EAST LATE THIS EVE AND
OVNGT. RESIDUAL SHOWERS FROM THE EVE CONVECTION MAY STILL IMPACT ERN
ZONES THRU THE OVNGT. ANOTHER MUGGY NGT IS IN STORE WITH OVNGT LOWS
RANGING FROM THE MID 60S IN THE HIGHLANDS TO LOWER 70S IN THE CITIES
AND NEAR THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE SYNOPTIC COLD FRONT WILL CROSS THE REGION WED. THE REMNANTS OF
TROPICAL STORM BERYL WILL INTERACT THE WITH UPSTREAM TROUGH AS IT
MOVES UP THE CAROLINA COAST. 12Z GUIDANCE STILL PERSISTENT ON THE
MOISTURE ASSOCIATED WITH BERYL STAYING SOUTH AND EAST OF THE AREA.
THE EXCEPTION WILL BE SRN MD...WHERE THE NWRN FRINGE OF THE PRECIP
SHIELD MAY BRUSH THE REGION. FCST SOUNDINGS SHOW LIMITED INSTABILITY
DEVELOPING IN SRN MD BY THE LATE MRNG...SO HAVE ADDED A SLIGHT
CHANCE OF STORMS. ELSEWHERE...COOLER AND DRIER AIR ALOFT WILL MOVE
IN FROM THE WEST IN WAKE OF FROPA. CAA AT THE SFC WILL REMAIN WEST
OF THE CWA TMW...SO MAX TEMPS IN MID 80S ARE EXPECTED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
OLD FRONT EXPECTED TO MOVE E OF CHES BAY WEDNESDAY EVENING. COULD
SEE A FEW LEFTOVER SHOWERS OVER ERN MD...BUT OTHERWISE A DRY NIGHT
EXPECTED WITH NORTHERLY WINDS CIRCULATING AROUND HIGH PRESSURE OVER
THE GREAT LAKES. NOTICEABLY COOLER WED NIGHT COMPARED TO EARLIER
THIS WEEK...GENERALLY IN THE UPPER 50S TO LOW 60S EAST OF THE BLUE
RIDGE...AND IN THE UPPER 40S TO LOW 50S IN HIGHER ELEVATIONS.
MUCH MORE SEASONABLE WEATHER THURSDAY AS THE HIGH PUSHES INTO NEW
ENGLAND...WITH PARTLY-MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPS IN
THE UPPER 70S IN MOST AREAS.
AFTERWARDS...LOW PRESSURE OVER THE MISSISSIPPI VALLEY STRENGTHENS AS
IT MOVES NEWD INTO THE GREAT LAKES THURSDAY NIGHT AND FRIDAY. A WARM
FRONT EXTENDING EWD FROM THE LOW WILL PUSH THROUGH THE CWA THURSDAY
NIGHT. SHOWER ACTIVITY WILL BE POSSIBLE ALONG THE FRONT OVER CENTRAL
VA THU NIGHT. WARM HUMID AIRMASS RETURNS FRIDAY AFTER THE WARM FROPA
AND AHEAD OF THE COLD FRONT. MODELS NOT YET IN AGREEMENT ON HOW
QUICKLY THE COLD FRONT APPROACHES THE EAST COAST...WITH ECMWF
ACTUALLY QUICKER THAN THE GFS. WITH DEEP MOISTURE PRESENT...GOOD
POTENTIAL FOR SHOWERS AND TSTMS WITH PERIODS OF HEAVY RAINFALL
SOMETIME IN THE FRI AFTN-SAT MORNING TIME RANGE.
SOMEWHAT UNSETTLED CONDITIONS POSSIBLE SUNDAY THROUGH EARLY NEXT
WEEK WITH A PROGRESSIVE OVERALL WEATHER PATTERN AND SEVERAL
POTENTIAL FRONTAL PASSAGES.
TEMPS NEAR NORMAL FRIDAY-SAT...THEN AROUND 5 DEGREES ABOVE NORMAL
SUN-TUE.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS COULD QUICKLY BECOME IFR CONDITIONS AT MRB AT OR
AROUND 3PM AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ACROSS THE
AIRPORT. A SIMILAR SCENARIO EXPECTED AT THE OTHER AIRPORTS LATER
THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 4PM AND 8PM...AS
SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE EASTWARD AHEAD OF AND
ALONG THE COLD FRONT. CEILINGS AND VISIBILITY COULD LOWER TO IFR
CONDITIONS QUICKLY WITH ANY SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING. THERE IS SOME UNCERTAINTY IN HOW FAR SOUTH AND EAST THE
COLD FRONT PUSHES WEDNESDAY MORNING. THEREFORE...THERE IS A
POSSIBILITY OF SOME LEFTOVER SHOWERS AND THUNDERSTORMS REMAINING
NEAR THE BWI...MTN...AND DCA AIRPORT. FOR NOW...WE KEPT SOME LOW
LEVEL CLOUD COVER IN THESE AREAS.
VFR EXPECTED WED NIGHT THROUGH THURSDAY AS HIGH PRESSURE PASSES
NORTH OF THE REGION. PERIODS OF SUB-VFR WITH SHRA/TSRA LIKELY
FRI-SAT. OCCASIONAL SUB-VFR POSSIBLE SUN WITH SOME SHOWER
ACTIVITY.
&&
.MARINE...
ISOLATED POP-UP STORMS POSSIBLE LATE THIS AFTN AND EVE. THE MOST
WIDESPREAD IMPACT WILL OCCUR WHEN A LINE OF TSTMS CURRENTLY OVER THE
APPALACHIANS THIS AFTN MOVES EWD TOWARD WATERS DURING THE MID EVE.
STORMS HAVE THE POTENTIAL TO CONTAIN LOCALLY STRONG WINDS AND HVY
RAIN. BOATERS SHOULD MONITOR THE POTENTIAL FOR SMW/S.
SLY FLOW HAS INCREASED THIS AFTN...WITH WIDESPREAD 20-25 KT GUSTS
OCCURRING ON THE WATERS. SCA WILL CONTINUE FOR ALL MARINE ZONES THRU
ERY EVE. SLY CHANNELING AHEAD OF A COLD FRONT WILL LIKELY PROLONG
SCA-LVL GUSTS A FEW HRS LONGER.
SCA CONDS POSSIBLE WED NIGHT INTO EARLY THURSDAY OVER SRN CHES BAY
AND TIDAL POTOMAC AS THE REMNANTS OF BERYL PASS EAST OF THE WATERS.
WINDS DIMINISH THURSDAY WITH HIGH PRESSURE NORTH OF THE WATERS. SCA
POSSIBLE AGAIN FRI-SAT WITH A FRONTAL BOUNDARY MOVING THROUGH THE
WATERS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>534-537-539>543.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535-
536-538.
&&
SYNOPSIS...JRK/KS
NEAR TERM...JRK
SHORT TERM...JRK
LONG TERM...KS
AVIATION...KS/KLW
MARINE...JRK/KSHazardous weather outlook, May 29, 7:56 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 756 PM EDT TUE MAY 29 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 302100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 756 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF MARYLAND...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE VIRGINIA PIEDMONT AND THE TIDAL POTOMAC RIVER UNTIL 10 PM. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THUNDERSTORMS CONTINUE THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALSO...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLASH FLOODING. SEE WBCWCNLWX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR A PORTION OF THE WATERS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY THUNDERSTORM WIND OR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-302100- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 756 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL MARYLAND AND NORTHERN VIRGINIA UNTIL 10 PM THIS EVENING. SEE WBCWCNLWX FOR MORE INFORMATION. THUNDERSTORMS CONTINUE THIS EVENING. SOME STORMS THROUGH THIS EVENING MAY BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALSO...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY THUNDERSTORM WIND OR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 29, 6:31 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 PM EDT TUE MAY 29 2012
MDZ004>007-009>011-292315-
FREDERICK MD-MONTGOMERY MD-HARFORD MD-CARROLL MD-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-HOWARD MD-
631 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE AND HOWARD
COUNTIES...
AT 631 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FREELAND TO WESTMINSTER TO 3 MILES SOUTHEAST OF
PARK MILLS...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MOUNT AIRY...DAMASCUS...GAMBER...
ELDERSBURG...SYKESVILLE...OAKLAND...REISTERSTOWN AND OWINGS MILLS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3918 7694 3925 7747 3960 7710 3973 7690
3972 7626
TIME...MOT...LOC 2231Z 257DEG 21KT 3971 7668 3956 7700
3928 7734
KONARIKSpecial weather statement, May 29, 6:56 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
656 PM EDT TUE MAY 29 2012
VAZ025-026-036>040-050-051-501-502-300000-
ORANGE VA-NELSON VA-RAPPAHANNOCK VA-GREENE VA-CULPEPER VA-MADISON VA-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-ROCKINGHAM VA-ALBEMARLE VA-
AUGUSTA VA-
656 PM EDT TUE MAY 29 2012
...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT ORANGE...NELSON...
RAPPAHANNOCK..GREENE...CULPEPER...MADISON...NORTHERN FAUQUIER...
SOUTHERN FAUQUIER...ROCKINGHAM...ALBEMARLE AND AUGUSTA COUNTIES...
AT 655 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF AMISSVILLE TO 6 MILES WEST OF
BOONESVILLE TO SPOTTSWOOD...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE SAINT GEORGE...BOONESVILLE...BANCO...
VIEWTOWN...HOOD...HAYWOOD...DYKE...BOSTON...MASSIES MILL AND BRYANT.
RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH THIS ACTIVITY...
WHICH WILL CAUSE SIGNIFICANT PONDING ON ROADWAYS AND RISES ON CREEKS
AND STREAMS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WIND GUSTS OF 40 TO 50 MPH ARE ALSO WITH THESE STORMS.
&&
LAT...LON 3784 7916 3789 7916 3797 7929 3818 7881
3875 7790 3859 7758 3814 7808 3812 7821
3782 7846 3776 7854 3774 7864 3767 7865
3769 7869 3767 7871
TIME...MOT...LOC 2255Z 261DEG 31KT 3871 7798 3821 7867
3799 7918
KONARIKLocal storm report, May 29, 6:58 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 NW KEEDYSVILLE 39.49N 77.71W
05/29/2012 WASHINGTON MD PUBLIC
LARGE BRANCHES DOWN FROM THUNDERSTORM WIND. WEATHER
STATION WAS TORN FROM EXTERIOR OF HOUSE.
&&
EVENT NUMBER LWX1200167
KRAMARLocal storm report, May 29, 6:59 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 N KEEDYSVILLE 39.50N 77.70W
05/29/2012 WASHINGTON MD PUBLIC
LARGE TREE DOWN ACROSS ROAD
&&
EVENT NUMBER LWX1200168
KRAMARLocal storm report, May 29, 7:23 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
723 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 SSE WOLFSVILLE 39.54N 77.53W
05/29/2012 FREDERICK MD DEPT OF HIGHWAYS
MD-17 CLOSED NEAR MEETING HOUSE ROAD
&&
EVENT NUMBER LWX1200169
KRAMARSpecial weather statement, May 29, 7:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
729 PM EDT TUE MAY 29 2012
DCZ001-MDZ004>007-009>011-013-014-016-VAZ042-052>054-501-502-300030-
FREDERICK MD-MONTGOMERY MD-CHARLES MD-HARFORD MD-CARROLL MD-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-DISTRICT OF COLUMBIA DC-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-PRINCE GEORGES MD-
ANNE ARUNDEL MD-HOWARD MD-LOUDOUN VA-FAIRFAX VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
729 PM EDT TUE MAY 29 2012
...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS TO AFFECT THE DISTRICT OF
COLUMBIA...ARLINGTON...FREDERICK...MONTGOMERY...CHARLES...HARFORD...CARR
OLL...NORTHERN FAUQUIER...SOUTHERN FAUQUIER...SOUTHERN
BALTIMORE...NORTHERN BALTIMORE...PRINCE WILLIAM/MANASSAS/MANASSAS
PARK...PRINCE GEORGES...ANNE ARUNDEL...HOWARD...LOUDOUN AND FAIRFAX
COUNTIES...
AT 727 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF LAYTONSVILLE TO CHANTILLY TO
CASANOVA...MOVING NORTHEAST AT 30 MPH.
THIS ACTIVITY WILL PRODUCE UP TO ONE INCH OF RAIN IN A VERY SHORT
PERIOD OF TIME...LIKELY CAUSING SIGNIFICANT PONDING AS WELL AS RISES ON
CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE DAYTON...ROCKVILLE...POTOMAC...OLNEY...
MANASSAS PARK...ADEN...BELLEVIEW...BRADLEY FARMS...SANDY SPRING AND
BRINKLOW.
&&
LAT...LON 3960 7612 3923 7652 3924 7655 3921 7654
3913 7664 3853 7708 3856 7722 3861 7719
3863 7723 3857 7726 3868 7786 3925 7745
3973 7690 3972 7622
TIME...MOT...LOC 2327Z 245DEG 28KT 3920 7707 3890 7738
3868 7768
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:33 PM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, Harford, Howard, City of Baltimore | 57 min |
Nearby
Flash Flood Warnings in Maryland, 2012Flash Flood Warnings in District of Columbia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.